Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 23, NWS St. Louis, MO

March 10, 2013Saint Charles County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 10, 2013, 5:46 PM CDT for Saint Charles County, Missouri. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2013, 5:46 PM CDT (22:46 UTC)
Expired
Mar 11, 2013, 9:07 PM CDT
In force
27 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 16.39 ft at Mar 10, 2013, 7:00 PM CDT.

actionminormoderate510152003/1003/1103/1203/13
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WGUS43 KLSX 102246
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT SUN MAR 10 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  DARDENNE CREEK AT ST. PETERS AFFECTING ST. CHARLES COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.5 INCHES OF PRECIPITATION THE 
PAST 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-112246-
/O.NEW.KLSX.FL.W.0023.130310T2246Z-130312T0207Z/
/DRCM7.1.ER.130310T2200Z.130311T0000Z.130311T0207Z.UU/
546 PM CDT SUN MAR 10 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DARDENNE CREEK AT ST. PETERS
* UNTIL MONDAY EVENING.
* AT  5:00 PM SUNDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 16.1 FEET...FIELD IN THE MIDDLE OF BROWN ROAD PARK 
  BEGINS TO FLOOD.
* IMPACT...AT 15.4 FEET...DITCH ADJACENT TO PARKING LOT IN THE BACK OF
  BROWN ROAD PARK BEGINS FILLING UP.

&&
 
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061 3876 9062

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/11  03/12  03/13  03/14  03/15

DARDENNE CREEK
  ST. PETERS      16.0   16.00      14.7    9.5    6.4    5.1    4.6
2 follow-up statements
422 
WGUS83 KLSX 110316
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 PM CDT SUN MAR 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  DARDENNE CREEK AT ST. PETERS AFFECTING ST. CHARLES COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.5 INCHES OF PRECIPITATION THE 
PAST 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-120316-
/O.EXT.KLSX.FL.W.0023.000000T0000Z-130312T0712Z/
/DRCM7.1.ER.130310T2200Z.130311T0015Z.130311T0712Z.UU/
1016 PM CDT SUN MAR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE DARDENNE CREEK AT ST. PETERS
* UNTIL LATE MONDAY NIGHT.
* AT 10:00 PM SUNDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE ON MONDAY.
* IMPACT...AT 16.1 FEET...FIELD IN THE MIDDLE OF BROWN ROAD PARK 
  BEGINS TO FLOOD.

&&
 
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061 3876 9062


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/11  03/12  03/13  03/14  03/15

DARDENNE CREEK
  ST. PETERS      16.0   16.38      15.2    9.9    6.4    5.1    4.6
088 
WGUS83 KLSX 111136
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
636 AM CDT MON MAR 11 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...

 
  DARDENNE CREEK AT ST. PETERS


.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-111206-
/O.CAN.KLSX.FL.W.0023.000000T0000Z-130312T0712Z/
/DRCM7.1.ER.130310T2200Z.130311T0015Z.130311T0633Z.UU/
636 AM CDT MON MAR 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE DARDENNE CREEK AT ST. PETERS.
* AT 6 AM MONDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 1:30 AM MONDAY.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 5 FEET   
  BY THURSDAY.

&&
 
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061 3876 9062


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/12  03/13  03/14  03/15  03/16

DARDENNE CREEK
  ST. PETERS      16.0   12.97      15.2    9.9    6.4    5.1    4.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:10 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 10, 4:10 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT SUN MAR 10 2013

.SHORT TERM...(TONIGHT)
ISSUED AT 359 PM CDT SUN MAR 10 2013

SURFACE LOW CURRENTLY OVER CENTRAL MO WILL CONTINUE TO LIFT
NORTHEASTWARD THIS EVENING. DRY SLOT ASSOCIATED WITH THE
SYSTEM...IS MAKING PROGRESS TO THE EAST ACROSS FORECAST AREA LATE
THIS AFTERNOON...SO PCPN TO COME TO AN END MOST LOCATIONS BY 00Z
MONDAY. HOWEVER...HAVE A LINE OF SHOWERS ASSOCIATED WITH MAIN COLD
FRONT SLIDING EAST INTO COLUMBIA AREA BETWEEN 5 AND 6 PM AND
PROGRESS TO THE EAST THROUGH THE EARLY EVENING HOURS.

THEN HAVE TO DEAL WITH WRAP AROUND/DEF ZONE PCPN ON BACKSIDE OF
SYSTEM OVERNIGHT...AS COLDER AIR FILTERS IN. WILL SEE LIGHT RAIN
BEGIN TO MIX WITH/CHANGE OVER TO LIGHT SNOW LATE THIS EVENING.  BEST
DYNAMICS ARE NORTH OF FORECAST AREA OVER IOWA...SO ONLY EXPECT A FEW
TENTHS SNOWFALL ACCUMULATION OVER FAR NORTHERN PORTIONS OF FORECAST
AREA OVERNIGHT. AS FOR LOW TEMPS...UPPER 20S TO UPPER 30S CAN BE
EXPECTED.

ON THE FLOOD WATCH FRONT...HEAVIEST RAIN WITH THIS SYSTEM HAS
ENDED OVER THE WATCH AREA. DDITIONAL VERY BRIEF SHOT OF RAIN WILL
FALL WITH THE PASSAGE OF THE AFOREMENTIONED COLD FRONT OVER THE
NEXT COUPLE OF HOURS BUT ADDITIONAL RAINFALL WITH THIS WILL BE
MINOR. SO...WATCH HAS BEEN CANCELLED.

BYRD/TRUETT

&&

.LONG TERM...(MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 359 PM CDT SUN MAR 10 2013

(MONDAY-WEDNESDAY)

SIMILAR TO MODEL RUNS OF THE PAST 24 HOURS...GUIDANCE BASED OFF OF
THIS MORNINGS 12Z DATA IS STILL FORECASTING UPPER LOW TO DRIFT INTO
WISCONSIN ON MONDAY MORNING. TROF ROTATING AROUND THE LOW WILL SWEEP
INTO THE MID MISSISSIPPI VALLEY DURING THE MORNING..CONTINUING A
CHANCE OF LIGHT SNOW WITH VERY MINOR ACCUMULATIONS OVER N SECTIONS
OF THE CWA.

WHILE THIS THREAT OF SNOW SHOULD WIND DOWN BY MIDDAY...IT APPEARS
CLEARING OF THE CLOUDS WILL BE SLOWER DUE TO EXTENSIVE LOW LEVEL
MOISTURE THAT WILL BE WRAPPING AROUND SYSTEM.  LATEST FORECAST
SOUNDINGS TO SUGGEST SOME CLEARING WORKING INTO MID MISSOURI THIS
AFTERNOON...BUT ELSEHWERE IT APPEARS THAT CLEARING WILL BE DELAYED
UNTIL THE OVERNIGHT HOURS.

THE REMAINDER OF THE SHORT RANGE WILL BE DOMINATED BY NW FLOW AS
UPPER TROF DEEPENDS OVER EAST COAST.  SHORTWAVE ZIPPING THROUGH THE
REGION WILL PRODUCE A BIT OF WAA ON TUESDAY MORNING...FOLLOWED BY A
WEAK SECONDARY SURGE OF COOLER AIR HEADING INTO MIDWEEK.  WITH WEAK
DYNAMICS AND LIMITED MOISTURE NOT LOOKING FOR MUCH IF ANY PRECIP
THREAT WITH THIS SYSTEM.  TEMPERATURE-WISE...NET RESULT OF THE
WAA/CAA COUPLET WILL BE THAT MAX AND MINS ON TUESDAY-WEDNESDAY WILL
REMAIN A BIT BELOW NORMAL AND SHOULD BE FAIRLY SIMILAR.  HIGHS WILL
RANGE FROM THE MID 40S OVER OUR CENTRAL ILLINOIS COUNTIES TO THE
LOWER 50S IN SE MO...WITH LOWS IN THE MID 20S TO LOWER 30S.

(THURSDAY-SUNDAY)
MEDIUM RANGE SOLUTIONS ARE ALL SUGGESTING THAT THE AMPLIFIED UA FLOW
AT MIDWEEK WILL TRANSITION TO A ZONAL FLOW REGIME DURING THE
UPCOMING WEEKEND.  INITIALLY...ON THURSDAY AND FRIDAY...EWD
PROGRESSION OF EAST COAST TROF WILL ALLOW RIDGING...AND WARMER
TEMPS...TO SURGE INTO THE AREA.  HIGHS SHOULD CLIMB 5-10 DEGREES
ABOVE AVERAGE FOR MID MARCH DURING THIS TIME...AND WILL RANGE FROM
THE MID 50S OVER NE MO TO MID AND PERHAPS UPPER 60S OVER EASTERN
OZARKS.  NIGHTS SHOULD BE EQUALLY MILD...WITH LOWS RANGING FROM THE
MID 30S TO MID 40S.

WARMING TREND WILL STALL OUT ON SATURDAY AND SUNDAY AS THE
WESTERLIES BECOME ESTABLISHED OVER THE CONUS.  THIS WILL ALLOW
FRONTAL BOUNDARY TO SLIDE SOUTH AND TAKE UP RESIDENCE OVER THE MID
MISSISSIPPI VALLEY...AND EVENTUALLY SAG A BIT SOUTH ON SUNDAY. THERE
IS ALSO GENERAL AGREEMENT THAT SHORTWAVE THAT WILL HELP FLATTEN THE
RIDGE WILL APPROACH THE REGION LATE FRIDAY NIGHT OR SATURDAY...AND
HAVE CARRIED SOME LOW CHANCE POPS OVER THE NE SECTIONS OF OUR CWA
DURING THIS TIME.

TRUETT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 129 PM CDT SUN MAR 10 2013

MVFR CIGS/VSBYS TO PREVAIL OVER TAF SITES AS RAIN CONTINUES TO
TRACK NORTHEAST ACROSS REGION. TRYING TO TIME DIRECTION AND
MOVEMENT OF SURFACE LOW HARD TO PIN DOWN. FOR NOW FEEL THAT COLD
FRONT ASSOCIATED WITH IT WILL SLIDE THROUGH KUIN BY 23Z...KCOU BY
00Z MONDAY AND METRO AREA BY 05Z MONDAY. SOUTH WINDS TO VEER TO
THE WEST BEHIND THE BOUNDARY...WITH PCPN TAPERING OFF. WILL STILL
SEE LINGERING PCPN AT KUIN DUE TO WRAP AROUND/DEF ZONE THAT WILL
AFFECT THE AREA...ESPECIALLY NORTHERN PORTIONS THROUGH TOMORROW.
LIGHT RAIN TO MIX WITH THEN CHANGE OVER TO LIGHT SNOW BY 07Z
MONDAY AT KUIN. OTHERWISE...COULD SEE SOME PATCHY FOG AT TAF SITES
ALONG I-70 CORRIDOR DUE TO ALL OF THE LOW LEVEL MOISTURE...LATE
TONIGHT.

SPECIFICS FOR KSTL...MVFR CIGS/VSBYS TO PREVAIL OVER METRO AREA...MAYBE
EVEN IFR CONDITIONS AT TIMES...AS RAIN CONTINUES TO TRACK NORTHEAST
ACROSS REGION. TRYING TO TIME DIRECTION AND MOVEMENT OF SURFACE
LOW HARD TO PIN DOWN. FOR NOW FEEL THAT COLD FRONT ASSOCIATED WITH
IT WILL SLIDE THROUGH METRO AREA BY 05Z MONDAY. SOUTH WINDS TO
VEER TO THE WEST BEHIND THE BOUNDARY. OTHERWISE PCPN TO TAPER OFF
BY 00Z MONDAY. COULD SEE SOME PATCHY FOG IN METRO AREA DUE TO ALL
OF THE LOW LEVEL MOISTURE BETWEEN 08Z-12Z MONDAY.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 4:15 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SUN MAR 10 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
415 PM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP OVER EXTREME
NORTHEAST MISSOURI THIS EVENING...AND CHANGE OVER TO ALL SNOW
LATER TONIGHT. ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TRUETT

In the hours before

Local storm report, Mar 10, 12:50 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     FLOOD            FLORISSANT              38.80N  90.32W
03/10/2013                   ST. LOUIS          MO   TRAINED SPOTTER

            SMALL CREEK CONNECTED TO STORM DRAIN HAS SEVERAL INCHES
            OF STANDING WATER. LOTS OF PONDING OF WATER IN THE AREA
            AS WELL.

&&

TRUETT
Local storm report, Mar 10, 3:19 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       6 ENE MARTHASVILLE      38.66N  90.95W
03/10/2013  M1.21 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            SINCE AROUND MIDNIGHT LAST NIGHT

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:54 PM CSTRiver Flood WarningLSXCole58 hr
Mar 10, 3:00 AM CDTRiver Flood WarningLSXLincoln36 hr
Mar 10, 10:09 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Monroe and 2 more10 hr
Mar 10, 12:43 PM CDTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis6 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.